Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 843, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 22, 2001, 5:21 PM CST for Franklin Parish, Richland Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 22, 2001, 5:21 PM CST (23:21 UTC)
- Expired
- Dec 22, 2001, 6:15 PM CST
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin Parish, LA, Richland Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 490 m²/s²
- 0-3 km storm-relative helicity
- 576 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
365 WUUS54 KJAN 222323 SVRJAN LAC041-083-230015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 521 PM CST SAT DEC 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND PARISH IN NORTHEAST LOUISIANA FRANKLIN PARISH IN NORTHEAST LOUISIANA * UNTIL 615 PM CST * AT 521 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES WEST OF WINNSBORO...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BASKIN...MANGHAM...WINNSBORO AT 540 PM CST BE NEAR RAYVILLE AT 545 PM CST HAIL TO THE SIZE OF DIMES...DAMAGING WINDS TO NEAR 60 MPH AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. REMEMBER...SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES. LAT...LON 3213 9224 3201 9209 3217 9151 3256 9181
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 3:30 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 22, 3:30 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CST SAT DEC 22 2001 MAIN CONCERNS WILL BE WITH THE TSRA TONIGHT...THEN COLD TEMPS FOR THE REST OF THE WEEK. TONIGHT POPS WILL BE STRAIGHT FORWARD...100 PERCENT ALL ZONES...THE PROBLEM COMES IN WITH THE AMOUNT OF RAIN AND INTENSITY OF STORMS. FIRST THE AMOUNTS. WILL HOLD OFF ON ANY FFA AS RAIN TOTALS LOOK TO BE AROUND 1 IN WITH THE BULLSEYE LOOKING TO BE OVER CENTRAL AND EAST CENTRAL ZONES. HERE...RIVERS ARE NOT AT CRITICAL LEVELS AND SHOULD BE ABLE TO HANDLE 1 IN AVG RAINFALL. INTENSITY. WILL NOT MENTION SEVERE IN IN ZONES AT THIS TIME...BUT CAN NOT RULE OUT AN ISOLATED SVR TSRA SOUTH OF I-20. INSTABILITY WILL BE MARGINAL...BUT WE WILL BE IN AN AREA OF A COUPLED UPPER JET STRUCTURE...DECENT LAPSE RATES AND STRONG LL SHEAR. CURRENT THINKING IS THAT MARGINAL HAIL WILL BE THE MAIN THREAT DUE TO COLD MID AND UPPER LEVEL TEMPS. ALSO...WITH STRONG LL SHEAR...AN ISOLATED TOR CANT BE RULED OUT. THIS WILL MAINLY BE OVER THE EXTREME SOUTHERN ZONES WHERE INSTABILITY WILL BE THE GREATEST. BY SUN FRONT WILL BE EAST OF CWA. WILL HOLD ON TO 20 POPS CENTRAL ...40/50 EAST AND SE...AS LIGHT RAIN SHOWERS PERSIST IN THE MORNING. WILL INCLUDE CLEARING TREND BY SUN AFTERNOON AS STRONG SUBSIDENCE TAKES OVER AND THE COLD AIR MOVES IN. CAA WILL ALLOW FOR LL THETA SFCS TO RISE BUT THE DOWNWARD MOTION AND DRYING ALOFT WILL MOVE CLDS OUT BY AFTERNOON. TEMP FORECAST WILL BE TRICKY AS THERE WILL NOT BE MUCH OF A RANGE. MORNING LOWS WILL DEPEND GREATLY ON HOW FAR EAST THE FRONT WILL GET BY 12Z. DAYTIME TEMPS WILL HOLD STEADY AS CAA KICKS IN AND SUNSHINE BREAKS OUT. FORECASTED HIGHS COULD BE GOOD OR REAL BAD REST OF PACKAGE WILL CONTINUE TO BE COLD. LOWS GENERALLY IN THE 20S...HIGHS IN THE 40S. MEX GUIDANCE CONTINUES TO GET COLDER...AS IT INTRODUCED UPPER TEENS FOR MID WEEK. WILL NOT GO THAT LOW YET...WILL WAIT FOR SOME CONSISTENCY. COLD AIR LOOKS TO REMAIN FOR QUITE SOME TIME AS GATES WILL CONTINUE TO BE OPEN TO SIBERIA JAN 50/53/27/46/23 +200 MEI 53/55/28/47/23 +400 .JAN... MS...NONE. LA...NONE. AR...NONE. 36
In the hours before
Special weather statement, Dec 22, 3:28 PM CST, 1 hour 53 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 328 PM CST SAT DEC 22 2001 ...THUNDERSTORMS... THUNDERSTORMS WILL SPREAD ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI AHEAD OF A STRONG COLD FRONT EXPECTED TO CROSS THE OUTLOOK AREA OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI...ESPECIALLY TO THE SOUTHWEST OF A BASTROP LOUISIANA TO PORT GIBSON TO HATTIESBURG MISSISSIPPI LINE. THE MAIN SEVERE WEATHER THREAT THIS EVENING WILL BE FOR LARGE HAIL UP TO THE SIZE OF NICKELS...BUT AS INSTABILITY INCREASES...DAMAGING WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES WILL BECOME POSSIBLE...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 84 FROM NATCHEZ TO HATTIESBURG. AS THUNDERSTORMS PROGRESS INTO NORTH AND EASTERN MISSISSIPPI...INSTABILITY IS NOT EXPECTED TO BE AS GREAT...AND SEVERE THUNDERSTORMS ARE NOT EXPECTED. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI. ...FLOODING... LOCALLY HEAVY RAINFALL WILL OCCUR TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI AS THUNDERSTORMS MOVE OVER THE REGION. GROUND MOISTURE IS HIGH AND IT WILL NOT TAKE MUCH RAIN TO CAUSE RUN-OFF AND MINOR FLOODING OF LOW-LYING AREAS AND STREETS. OVERALL...TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.